Thyroid UK
82,996 members98,026 posts

T3 crash?

Hi all, been taking a little t3 to help relieve some symptoms. Dropped t4 down 25 and started taking 6.5 t3 for a week, not sure if I could tell anything from this. Week 2 added another 6.5 later in the day, after about 3 days I noticed my head had cleared and I didn't feel so tired, good for me I'm in construction. Problem now seems to be that I feel ok for about 3hrs then I get headaches and brain fog returning. So the question is is this a crash because I have used the t3 up or is it because I'm not tolerating more t3? Any thoughts welcome.  Cheers

8 Replies
oldestnewest

It sounds like you used it up. 

I think a little experimentation is in order. Try 12.5mcg first thing and 6.25mcg in the afternoon, and see how that goes. 

2 likes
Reply

Hi,ok thanks for that, do I need to drop t4 anymore? And is there any merit to taking some t3 at night?  Thanks

Reply

No , leave your levo dose alone.  As for when to add the T3 - more experimentation I'm afraid. Different folk find different approaches work - we have some here who take all their daily T3 in one dose, either first thing in the morning or last thing at night. And we have others that split it through the day.  See which works best for you. :)

Reply

Thank you again, one more question, how long should I leave each change before I move on? Cheers

Reply

Because T3 has a very short half life (a few hours) you should know within a few days whether a small dose raise has helped or hindered. Don't be tempted to go too fast or assume that because more is better, *lots* more would be brilliant (but I probably don't need to say that 🙂). Give each dose raise several days/perhaps a week so that you can properly gauge how it's made you feel. Go as slowly as you can stand. That said, you'll soon know if you've overdone it - and if you do, just skip the next dose and go back to the dose you were previously taking. 

Reply

Sorry, meant to underline a few words and underlined half of it instead. 😀

Reply

Many thanks happy to go steady, spent 3 years trying to get some of my life back , wasted a lot of time on GP and endo and don't know why, being hypo seems to affect rational thought amongst the other hundred things. Onward and upward. Cheers

2 likes
Reply

Clubby,

Good suggestions from Jazzw.

1 like
Reply

You may also like...